I should preface this by saying that I have an appointment with my doctor next week, at which time I will inform him of my situation. But I'd appreciate any feedback before then.
I am a 35 year old man with high blood pressure. Other than that, I am in good shape and have no medical issues that I am aware of.
About 3 weeks ago, i had an occurence of hemospermia (blood in semen). The color was pink. Obviously my girlfriend and I were very concerned, but after some online research felt a little better. Apparently it happens to some men in their 30s and often clears up on its own.
So I decided to monitor my situation for a few weeks and let my doctor know after that time if it hadn't gone away.
At the time, my blood pressure was quite high (probably averaging 140/90), I was taking Benzapril/HCTZ, but it didn't seem to be working.
The next day, I masturbated and there was bright red blood mixed in with the white semen. The next day, it was pink. A few days later, I checked and my semen was dark brown. I read that this means it's old blood and possibly a sign that it's clearning up. The next time I checked, there was some dark brown still.....but it looked like there was a lot more regular colored semen on the back end.
The next few times I tried to masturbate, I could not maintain an errection long enough. This has been the case ever since - I don't get errections as often as I used to and when I do, I can't maintain them long enough to masturbate or have sex.
This has never been an issue in the past. And I'd been taking the Benazeril for months.
At some point in the middle of all this, I was given additional medicating for my BP, so I started taking Amlodipine besylate in addition to the benazepril/hctz.
But the erectile disfunction was not exactly concurent with starting the new meds - I started having the erectile problems before I got the new prescription. My blood pressure is now almost normal now, which is great... but the ED still is there. Which bothers me for a bunch of obvious reasons, but the biggest one is I want to check my semen but can't.
In addition to the ED, I've noticed that my scrotom seems to sort of shrivel up and look like a walnut (as if I'd been in a pool or something) more often than usual. Not all the time, but more than it used to.
The only other relevent info I suppose is that after the first episode of hemospermia, I got extremely worried and nervous, so that every subsequent time I masturbated, I was a train wreck emotionally, looking at it with a sense of dread and terrified that the semen still hadn't cleared up. So I don't know if there's a mental componant here or what. I aam often a very tense person and I've noticed that when I relax, the scrotom generally losens up and goes normal.
Other than the presence of blood in my semen, and the occasionally shriveling scrotom - at no point during all of this have I had any other symptons. No pain, no swelling of the testicals, no burning sensation or blood in my urine, nothing.
Thanks for reading this rather long post and any feedback is much appreciated. - Dan
High blood pressure is indeed a major cause of ED. You may want to try VIGAMED (oral phentolamine), a new ED drug that also lowers blood pressure. There are several studies that show its efficacy and safety. VIGAMED is a licensed ED treatment in South America but it is not available in the US, so you'll have to order it online: vasomaxclinic.com Consult your doctor before you decide to try VIGAMED or any other treatment.
I know nothing about hemospermia but you're right, most cases of organic ED also have a psychogenic component. Anxiety may be playing a major part in your case, as well. Try to relax and don't think about this too much (easier said than done, I know). I'm also a terribly anxious person and in my case, Seredyn was helpful. Seredyn is not an ED drug, it is a natural supplement for the treatment of anxiety that contains L-theanine and has no sexual side effects.
For more on this, I suggest you visit the excellent EDG Forum: edguider.com/forum
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.